Alert archive / Missouri / Tornado Warnings in 2013

Tornado Warning 1, NWS Springfield, MO

January 29, 2013Cedar County, St. Clair County, Missouri

NWS Springfield, MO issued this tornado warning at Jan 29, 2013, 10:59 AM CST for Cedar County, St. Clair County, Missouri. It was in force for 16 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 29, 2013, 10:59 AM CST (16:59 UTC)
Expired
Jan 29, 2013, 11:15 AM CST
In force
16 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cedar County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 11:00 AM CSTTORNADO2 Sse Cedar Springs, MOA NWS SURVEY INDICATED AN EF1 TORNADO TOUCHED DOWN NEAR HIGHWAY 39 NEAR COUNTY ROAD 10500. THE PATH WAS ABOUT 2 MILES LONG AND 200 YARDS WIDE. THE TORNADO LIFTED NEAR THE INTERSECTION OF COUNTY ROAD 1201 AND 1251. HALF A ROOF WAS BLOWN OFF ON A HOUSE. SEVERAL
Jan 29, 11:02 AM CSTTSTM WND DMG3 S Cedar Springs, MOBARN AND POWER LINES REPORTED DOWN OR DAMAGED.
Jan 29, 11:11 AM CSTTSTM WND DMG10 Nnw Stockton, MOROOF AND SIDING DAMAGE AT A HOUSE. A POWER POLE SNAPPED. LARGE TREE DOWN.
Jan 29, 11:20 AM CSTTSTM WND DMG4 Nne Gerster, MOHIGHWAT T HAD NUMEROUS TREES DOWN SOME STRUCTURE DAMAGE. TREES BLOCKING SIDE ROADS.
Jan 29, 11:20 AM CSTTORNADO4 Nne Gerster, MOPRELIMINARY REPORT FROM SURVEY TEAM INDICATES AN EF1 TORNADO TOUCH DOWN 4 MILES NORTHEAST OF GERSTER OR 5 MILES SOUTHWEST OF QUINCY NEAR HIGHWAY TT. WINDS WERE ESTIMATED AT 90 TO 100 MPH. THERE WAS TREE DAMAGE AND SOME UPROOTED. TWO BARNS AND OUTBUILDINGS WERE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 7:26 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 285 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
285 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WFUS53 KSGF 291659
TORSGF
MOC039-185-291715-
/O.NEW.KSGF.TO.W.0001.130129T1659Z-130129T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 AM CST TUE JAN 29 2013

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 1115 AM CST

* AT 1057 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER NORTHERN CEDAR COUNTY...AND MOVING
  NORTHEAST AT 75 MPH.

  HAZARD...DEVELOPING TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...SIGNIFICANT HOUSE AND BUILDING DAMAGE POSSIBLE. MOBILE
           HOMES COMPLETELY DESTROYED IF HIT. SOME TREES UPROOTED OR
           SNAPPED. VEHICLES WILL LIKELY BE THROWN BY TORNADIC WINDS.

* LOCATIONS IMPACTED INCLUDE...
  CAPLINGER MILLS...CEDAR SPRINGS...COLLINS...FILLEY...GERSTER...
  HARPER...ICONIUM...ROSCOE AND VISTA.

THIS WARNING ALSO INCLUDES TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3792 9351 3791 9357 3785 9358 3783 9363
      3781 9363 3774 9394 3784 9401 3817 9351
TIME...MOT...LOC 1659Z 238DEG 66KT 3785 9387

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

KARDELL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jan 29, 10:27 AM CST, 32 minutes earlier.

Area forecast discussion, Jan 29, 10:27 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 AM CST TUE JAN 29 2013

...MESOSCALE DISCUSSION...

.UPDATE...
/ISSUED 1025 AM CST TUE JAN 29 2013/

HAVE UPDATED EHWO AND ZFP TO ENHANCE TIMING AND EXPECTED ARRIVAL
OF SEVERE THREAT.

SPECIAL SGF RAOB EXPECTED TO BE RELEASED TOWARD 18Z.

EARLY MORNING CONVECTION WAS SHOWING SIGNS OF POOR MID LEVEL LAPSE
RATES...HOWEVER WITHIN THE PAST HOUR CONVECTION HAS STARTED TO
SHOW SIGNS THAT THE INITIAL STAGES OF HEIGHT FALLS AND SLIGHTLY
COOLER MID LEVELS WERE STARTING TO ENHANCE UPDRAFT STRENGTH.
TORNADO THREAT TO BE INITIALLY TIED TO ZONE OF SLIGHTLY HIGHER
SURFACE DEW POINTS AND ASSOCIATED LOW LEVEL CAPE WITH EVEN SOME
SURFACE BASED CAPE STARTING TO BE REALIZED OVER SOUTHEAST KANSAS
INTO EXTREME SOUTHWEST MISSOURI...THOUGH DAMAGING WINDS STILL ANTICIPATED
TO BE MAIN THREAT.

AS MEAN TROF ARRIVES THIS AFTERNOON...SREF DEPICTS STRONG HEIGHT
FALLS AND COOLING MID LEVELS WHICH WILL BOOST UPDRAFT STRENGTH BUT
SURFACE CAPES TO TOP OUT AROUND 750. DCAPE WILL ALSO BECOME
ENHANCED EAST OF HIGHWAY 65 HOWEVER. CONSEQUENTLY...EXPECT
INDIVIDUAL CELLS TO SHOW PERIODS OF ROTATION BEFORE TRANSITIONING
TO LINE SEGMENTS. TORNADOES CANNOT BE RULED OUT...BUT PROFILES
CONTINUE TO SUGGEST DAMAGING WIND TO 70 MPH TO BE MAIN THREAT.

LINE ORIENTATION AND CELL MOVEMENT WILL ALSO NEED TO BE MONITORED
FOR RAINFALL. GROUND IS EXTREMELY DRY...HOWEVER COULD SEE ISOLATED
FLOODING AS CONVECTION BECOMES ENHANCED THIS AFTERNOON INTO THIS EVENING.

RUNNELS

&&

.DISCUSSION...
/ISSUED 100 AM CST TUE JAN 29 2013/

NEAR TERM...ISOLATED SHOWERS/TSTMS EXTEND FROM WEST CENTRAL MO SW INTO
SOUTHEAST KS AND FAR NE OK IN STRONG WARM AIR ADVECTION. HI RES
MODELS HAVE HINTED AT THIS AREA FOR SOME CONVECTIVE DEVELOPMENT
FOR THE PAST 24 HOURS. MLCAPES IN THIS AREA HAVE BEEN 500-1000
J/KG IN A NARROW CORRIDOR FROM THE THE KC METRO INTO EASTERN KS
AND CENTRAL OK. PROGGED HODOGRAPHS WOULD SUPPORT ROTATING
UPDRAFTS/SUPERCELLS IF MORE VIGOROUS CONVECTION CAN TAKE PLACE. THE
OVERALL NEGATIVES FOR MORE WIDESPREAD CONVECTION IN THE NEAR TERM (NEXT
COUPLE OF HOURS) ARE THE LACK OF LOW LEVEL CONVERGENCE WITH THE
MAIN SFC FRONT AND DRY LINE HANGING BACK TO THE WEST...AND WEAK
OVERALL LIFT.  WE ARE JUST STARTING TO SEE MID LEVEL HEIGHT
FALLS/SYNOPTIC SCALE LIFT WITH THE ADVANCING UPPER TROUGH OVER THE
ROCKIES. THINK THAT ACTIVITY OVER THE WESTERN CWFA AND POINTS JUST
TO THE WEST WILL GRADUALLY INCREASE THROUGH 6 AM WITH A GRADUAL
UPTICK IN SEVERE POTENTIAL OVER THE NEXT FEW HOURS. GIVEN THE MORE
DISCRETE INITIAL DEVELOPMENT...WILL HAVE MORE OF A THREAT FOR
SUPERCELLS WITH A BRIEF TORNADO AND WIND THREAT.

AS THE UPPER TROUGH CONTINUES TO APPROACH...WE WILL SEE LOW
PRESSURE SHIFT EAST INTO THE CWFA DURING THE AFTERNOON AND
EVENING. OVERALL...CONVECTION SHOULD BLOSSOM TOWARD DAYBREAK OVER OK
AND KS AND SHIFT QUICKLY EAST AND NORTHEAST DURING THE DAY..AND
THIS MAY LIMIT THE SEVERE STORM THREAT FOR A SHORT TIME BY
LIMITING OVERALL INSTABILITY. HOWEVER...THE SFC PATTERN BECOMES
MORE INTERESTING LATE IN THE DAY AND THIS EVENING. THE HIGH RES
NAM DEPICTS A DRY LINE OR PREFRONTAL TROUGH...THE NORTHERN EXTENT
OF WHICH NOSES INTO FAR SOUTHWEST MO BETWEEN 30/00Z-03Z EARLY
THIS EVENING...THEN MOVES QUICKLY ACROSS FAR SOUTHERN MO EXITING
THE CWFA BY 06Z/MIDNIGHT. MEANWHILE...THE COLD FRONT WILL ALSO
SHIFT EAST INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING AS
WELL...WITH THE POTENTIAL FOR SQUALL LINE DEVELOPMENT. WEAKER
INSTABILITY OVER THE NORTHERN CWFA WILL PROBABLY LIMIT SEVERE
POTENTIAL TO SEVERE WIND WITH A DEVELOPING SQUALL LINE/FORCING
ALONG THE SFC FRONT. FARTHER SOUTH...EAST OF MO HWY 65 AND SOUTH
OF I-44...AND PARTICULARLY SOUTH OF MO HWY 60...STRONGER
INSTABILITY AHEAD OF THE DRY LINE...A MORE N-S ORIENTATION OF THE
DRY LINE ITSELF WITH LOW LEVEL SHEAR VECTORS MORE NORMAL TO THE
DRY LINE/SFC TROUGH (POSSIBLE BETTER CHANCE FOR DISCRETE STORM
DEVELOPMENT)...AND STEEPER LOW LEVEL LAPSE RATES...AND OF COURSE
STRONG WINTERTIME VERTICAL SHEAR...WILL SUPPORT A HIGHER RISK FOR
EITHER DAMAGING WINDS WITH BOWING LINE SEGMENTS...OR SUPERCELLS
EITHER WITH DISCRETE CELLS OR EMBEDDED WITH THE LINE.

THIS WILL BE A COMPLEX MESOSCALE SITUATION AND A LOT WILL HINGE
ON THE OVERALL AVAILABLE INSTABILITY WITH THE POTENTIAL FOR
NUMEROUS SHOWERS/TSTMS IN THE WARM SECTOR WHICH MAY LIMIT LOW
LEVEL HEATING. THE 00Z NAM IS SHOWING MLCAPE VALUES ON THE ORDER
OF 700-800 J/KG OVER FAR SOUTHERN MO THIS EVENING WHICH GIVEN
OTHER PARAMETERS IS STILL SUFFICIENT TO SUPPORT SEVERE STORMS IN
LATE JAN. AGAIN...THIS ENHANCED THREAT WILL LIKELY OCCUR MID/LATE
THIS AFTERNOON AND THIS EVENING OVER FAR SOUTHERN
MO...PARTICULARLY SOUTH CENTRAL MO. NEXT SHIFTS WILL BE WATCHING
THE UNFOLDING MESOSCALE TRENDS CLOSELY.

WE COULD SEE SOME VERY LIGHT SNOW/FLURRIES ON THE BACK SIDE OF THE
PRECIP AS IT EXITS LATE TONIGHT/EARLY WED. NOT LOOKING AT MUCH
IMPACT. COLD TEMPERATURES WILL GRADUALLY MODERATE TOWARD THE END
OF THE WEEK.

DSA

&&

.AVIATION...

FOR THE 12Z TAFS...MVFR FLIGHT CONDITIONS WERE IN PLACE FOR THE
JOPLIN AND SPRINGFIELD TERMINALS EARLY THIS MORNING. LOW LEVEL WIND
SHEAR REMAINS POSSIBLE THROUGH MOST OF THE MORNING HOURS. AN
APPROACHING COLD FRONT AND ASSOCIATED STORMS ARE EXPECTED TO
IMPACT THE REGION THROUGH THIS EVENING. FLIGHT CONDITIONS ARE
EXPECTED TO FALL BELOW IFR AT TIMES ASSOCIATED WITH THUNDERSTORMS
THIS AFTERNOON. OTHERWISE MVFR FLIGHT CONDITIONS WITH CEILINGS AND
VISIBILITIES WILL OCCUR THROUGH THIS EVENING. A PERIOD OF
IMPROVEMENT TO VFR IS EXPECTED BETWEEN 05-06Z THROUGH 09-10Z.
ADDITIONAL MVFR CLOUD COVER BEHIND THE FRONT AND STORMS SYSTEM WILL
THEN BRING LOW CLOUDS BACK ACROSS THE OZARKS FOR WEDNESDAY
MORNING.

HATCH

&&

.PREV DISCUSSION...
/ISSUED 538 AM CST TUE JAN 29 2013/
/ISSUED 100 AM CST TUE JAN 29 2013/

NEAR TERM...ISOLATED SHOWERS/TSTMS EXTEND FROM WEST CENTRAL MO SW INTO
SOUTHEAST KS AND FAR NE OK IN STRONG WARM AIR ADVECTION. HI RES
MODELS HAVE HINTED AT THIS AREA FOR SOME CONVECTIVE DEVELOPMENT
FOR THE PAST 24 HOURS. MLCAPES IN THIS AREA HAVE BEEN 500-1000
J/KG IN A NARROW CORRIDOR FROM THE THE KC METRO INTO EASTERN KS
AND CENTRAL OK. PROGGED HODOGRAPHS WOULD SUPPORT ROTATING
UPDRAFTS/SUPERCELLS IF MORE VIGOROUS CONVECTION CAN TAKE PLACE. THE
OVERALL NEGATIVES FOR MORE WIDESPREAD CONVECTION IN THE NEAR TERM (NEXT
COUPLE OF HOURS) ARE THE LACK OF LOW LEVEL CONVERGENCE WITH THE
MAIN SFC FRONT AND DRY LINE HANGING BACK TO THE WEST...AND WEAK
OVERALL LIFT.  WE ARE JUST STARTING TO SEE MID LEVEL HEIGHT
FALLS/SYNOPTIC SCALE LIFT WITH THE ADVANCING UPPER TROUGH OVER THE
ROCKIES. THINK THAT ACTIVITY OVER THE WESTERN CWFA AND POINTS JUST
TO THE WEST WILL GRADUALLY INCREASE THROUGH 6 AM WITH A GRADUAL
UPTICK IN SEVERE POTENTIAL OVER THE NEXT FEW HOURS. GIVEN THE MORE
DISCRETE INITIAL DEVELOPMENT...WILL HAVE MORE OF A THREAT FOR
SUPERCELLS WITH A BRIEF TORNADO AND WIND THREAT.

AS THE UPPER TROUGH CONTINUES TO APPROACH...WE WILL SEE LOW
PRESSURE SHIFT EAST INTO THE CWFA DURING THE AFTERNOON AND
EVENING. OVERALL...CONVECTION SHOULD BLOSSOM TOWARD DAYBREAK OVER OK
AND KS AND SHIFT QUICKLY EAST AND NORTHEAST DURING THE DAY..AND
THIS MAY LIMIT THE SEVERE STORM THREAT FOR A SHORT TIME BY
LIMITING OVERALL INSTABILITY. HOWEVER...THE SFC PATTERN BECOMES
MORE INTERESTING LATE IN THE DAY AND THIS EVENING. THE HIGH RES
NAM DEPICTS A DRY LINE OR PREFRONTAL TROUGH...THE NORTHERN EXTENT
OF WHICH NOSES INTO FAR SOUTHWEST MO BETWEEN 30/00Z-03Z EARLY
THIS EVENING...THEN MOVES QUICKLY ACROSS FAR SOUTHERN MO EXITING
THE CWFA BY 06Z/MIDNIGHT. MEANWHILE...THE COLD FRONT WILL ALSO
SHIFT EAST INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING AS
WELL...WITH THE POTENTIAL FOR SQUALL LINE DEVELOPMENT. WEAKER
INSTABILITY OVER THE NORTHERN CWFA WILL PROBABLY LIMIT SEVERE
POTENTIAL TO SEVERE WIND WITH A DEVELOPING SQUALL LINE/FORCING
ALONG THE SFC FRONT. FARTHER SOUTH...EAST OF MO HWY 65 AND SOUTH
OF I-44...AND PARTICULARLY SOUTH OF MO HWY 60...STRONGER
INSTABILITY AHEAD OF THE DRY LINE...A MORE N-S ORIENTATION OF THE
DRY LINE ITSELF WITH LOW LEVEL SHEAR VECTORS MORE NORMAL TO THE
DRY LINE/SFC TROUGH (POSSIBLE BETTER CHANCE FOR DISCRETE STORM
DEVELOPMENT)...AND STEEPER LOW LEVEL LAPSE RATES...AND OF COURSE
STRONG WINTERTIME VERTICAL SHEAR...WILL SUPPORT A HIGHER RISK FOR
EITHER DAMAGING WINDS WITH BOWING LINE SEGMENTS...OR SUPERCELLS
EITHER WITH DISCRETE CELLS OR EMBEDDED WITH THE LINE.

THIS WILL BE A COMPLEX MESOSCALE SITUATION AND A LOT WILL HINGE
ON THE OVERALL AVAILABLE INSTABILITY WITH THE POTENTIAL FOR
NUMEROUS SHOWERS/TSTMS IN THE WARM SECTOR WHICH MAY LIMIT LOW
LEVEL HEATING. THE 00Z NAM IS SHOWING MLCAPE VALUES ON THE ORDER
OF 700-800 J/KG OVER FAR SOUTHERN MO THIS EVENING WHICH GIVEN
OTHER PARAMETERS IS STILL SUFFICIENT TO SUPPORT SEVERE STORMS IN
LATE JAN. AGAIN...THIS ENHANCED THREAT WILL LIKELY OCCUR MID/LATE
THIS AFTERNOON AND THIS EVENING OVER FAR SOUTHERN
MO...PARTICULARLY SOUTH CENTRAL MO. NEXT SHIFTS WILL BE WATCHING
THE UNFOLDING MESOSCALE TRENDS CLOSELY.

WE COULD SEE SOME VERY LIGHT SNOW/FLURRIES ON THE BACK SIDE OF THE
PRECIP AS IT EXITS LATE TONIGHT/EARLY WED. NOT LOOKING AT MUCH
IMPACT. COLD TEMPERATURES WILL GRADUALLY MODERATE TOWARD THE END
OF THE WEEK.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jan 29, 4:37 AM CST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 AM CST TUE JAN 29 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
437 AM CST TUE JAN 29 2013

...SEVERE WEATHER POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE
THROUGH THE AREA TONIGHT. A DRY LINE OVER CENTRAL KANSAS AND
OKLAHOMA WILL ALSO ADVANCE INTO FAR SOUTHERN MISSOURI THIS
EVENING. ISOLATED THUNDERSTORMS OVER PARTS OF THE REGION EARLY
TODAY ARE EXPECTED TO INCREASE IN COVERAGE THIS MORNING. SEVERE
STORMS WILL BE POSSIBLE INCLUDING DAMAGING WINDS...SEVERE
HAIL...AND POSSIBLY AN ISOLATED TORNADO...BUT THE OVERALL SEVERE
WEATHER THREAT THROUGH THE MORNING IS EXPECTED TO BE LIMITED.

AS THE COLD FRONT AND DRY LINE MOVE INTO THE REGION THIS AFTERNOON
AND THIS EVENING...SEVERE WEATHER CHANCES ARE EXPECTED TO
INCREASE AFTER 2 PM AND LAST INTO THE EVENING HOURS. WHILE INSTABILITY
IS EXPECTED TO BE LIMITED...ENOUGH IS EXPECTED TO BE IN PLACE FOR
SEVERE WEATHER...PARTICULARLY OVER FAR SOUTHERN MISSOURI WHERE
SOMEWHAT STRONGER INSTABILITY WILL EXIST. ONE OR TWO LINES OF
STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT WITH
DAMAGING THUNDERSTORM WINDS THE MAIN HAZARD. ISOLATED SUPERCELL
THUNDERSTORMS EITHER AHEAD OF THE LINES OF STORMS...OR EMBEDDED
WITHIN THEM...WILL HAVE THE CHANCE TO PRODUCE LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WITH THE BEST
CHANCES SOUTH OF MISSOURI HIGHWAY 60.

HEAVY RAINFALL IS ALSO EXPECTED IN SOME AREAS WITH THE BEST CHANCES
OVER EASTERN SECTIONS OF THE MISSOURI OZARKS WHERE WIDESPREAD 1.5
TO 2.0 INCHES OR RAIN ARE EXPECTED.

STRONG SOUTH WINDS AHEAD OF THE COLD FRONT WILL PRODUCE WIND GUSTS
OF 30 TO 40 MPH AT TIMES TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT LATER TODAY OR
TONIGHT FOR PARTS OF THE OUTLOOK AREA.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

In the hours before

Special weather statement, Jan 29, 9:21 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
921 AM CST TUE JAN 29 2013

KSZ073-291545-
BOURBON KS-
921 AM CST TUE JAN 29 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOURBON COUNTY UNTIL 945
AM CST...

AT 917 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEVON...OR 6 MILES NORTHWEST OF FORT
SCOTT...MOVING EAST AT 50 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE DEVON...FORT SCOTT...FULTON...HAMMOND...
HARDING...HIATTVILLE...MARMATON...PAWNEE STATION AND REDFIELD.

PEOPLE IN EASTERN BOURBON COUNTY...INCLUDING FORT SCOTT...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3804 9483 3804 9462 3797 9461 3768 9463
      3768 9498
TIME...MOT...LOC 1521Z 250DEG 42KT 3790 9474

KARDELL
Local storm report, Jan 29, 9:50 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 AM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 AM     TSTM WND GST     4 W GIRARD              37.51N 94.91W
01/29/2013  E45 MPH          CRAWFORD           KS   LAW ENFORCEMENT

&&

JCOLUCCI
Local storm report, Jan 29, 10:28 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 AM CST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     TSTM WND DMG     1 S GIRARD              37.50N 94.84W
01/29/2013                   CRAWFORD           KS   LAW ENFORCEMENT

            POWER POLE REPORTED LEANING OVER ROAD DUE TO HIGH WINDS.

&&

JCOLUCCI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 10:24 AM CSTSevere Thunderstorm WarningSGFBarton, Vernon51 min
Jan 29, 10:46 AM CSTSevere Thunderstorm WarningSGFCedar, St. Clair44 min
Jan 29, 11:16 AM CSTTornado WarningSGFBenton, Hickory, St. Clair29 min
Jan 29, 11:26 AM CSTSevere Thunderstorm WarningSGFBenton, Hickory49 min
Jan 29, 11:31 AM CSTSpecial Weather StatementSGFCamden, Miller, Morgan59 min
Jan 29, 11:51 AM CSTSevere Thunderstorm WarningSGFCamden, Morgan39 min
Jan 29, 1:57 PM CSTSpecial Weather StatementSGFMaries33 min
Jan 29, 2:21 PM CSTAreal Flood AdvisorySGFGreene3 hr
Jan 29, 4:12 PM CSTTornado WarningSGFStone, Taney48 min
Jan 29, 4:36 PM CSTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney39 min
Jan 29, 4:52 PM CSTAreal Flood AdvisorySGFGreene3 hr
Jan 29, 4:55 PM CSTTornado WarningSGFOzark, Taney20 min
Jan 29, 5:13 PM CSTSevere Thunderstorm WarningSGFDouglas, Ozark47 min
Jan 29, 5:54 PM CSTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark, Texas51 min

Nearby

Tornado Warnings in Missouri, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.